MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET 360 NANO 1.5MM X 4CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET 360 NANO 1.5MM X 4CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Model Number M0035421540
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/25/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The subject device is unavailable to manufacturer.
 
Event or Problem Description
It was reported that the microcatheter was used with the subject coil embolization.When delivering the subject coil in the microcatheter, the resistance encountered in the microcatheter and it was stuck in the microcatheter.During withdrawal ,the subject coil was fractured in microcatheter.The physician replaced it with a different new coil and completed the procedure without clinical consequences to the patient.
 
Event or Problem Description
 
Additional Manufacturer Narrative
D4 expiration date - added.D9 product available to stryker ¿ updated.D9 returned to manufacturer on ¿updated.H3 device evaluated by mfg ¿updated.H3 summary attached - updated.H4 manufacturing date ¿ added.Due to the automated manufacturing execution system (mes) system there are controls in the manufacturing process to ensure the product met specifications upon release.Visual inspection of the coil (subject device) revealed that the coil delivery wire was found to be kinked/bent.The main coil had been separated from the delivery wire and was found in the returned excelsior xt-17 microcatheter.Functional testing could not be performed due to the condition of the returned device as the main coil was found to be detached.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.Information from the complaint indicated that an excelsior xt-17 microcatheter was used in the procedure.The coil was prepared for use per the dfu and was confirmed to be in good condition prior to use.Continuous flush was set up and the patient's anatomy was moderately tortuous.During analysis, the coil delivery wire was found to be kinked/bent.The main coil had been separated from the delivery wire and was found in the returned excelsior xt-17 microcatheter.In the case of this complaint, it is likely that procedural factors contributed to difficulty advancing the coil in the xt-17 microcatheter during the case causing the coil to mechanically separate from the delivery wire when manipulated against the reported resistance inside the microcatheter.Based on the investigation, an assignable cause of procedural factors will be assigned to the as reported and analyzed since these issues appear to be associated with a product that met stryker design and manufacturing specifications and was used in accordance with the dfu, but performance was limited due to procedural and/or anatomical factors during use.An assignable cause of handling damage will be assigned to the analyzed 'coil delivery wire kinked/bent' since this defect most likely resulted from handling of the device during the procedure, upon removal of the product from its packaging, or preparation of the product prior to use.

Brand Name
TARGET 360 NANO 1.5MM X 4CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
MDR Report Key11666984
Report Number3008881809-2021-00163
Device Sequence Number3127943
Product Code HCG
UDI-Device Identifier04546540697998
UDI-Public04546540697998
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K153658
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/15/2023
Device Model NumberM0035421540
Device Catalogue NumberM0035421540
Device Lot Number22575697
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/20/2021
Initial Date Received by Manufacturer 03/28/2021
Supplement Date Received by Manufacturer06/28/2021
Initial Report FDA Received Date04/14/2021
Supplement Report FDA Received Date07/14/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
XT17 MICROCATHETER (STRYKER)
Patient Age57 YR
Patient Weight70